Related Experiment Video
Updated: Jul 4, 2026

Granulocyte-dependent Autoantibody-induced Skin Blistering
Published on: October 12, 2012
Acute generalised exanthematous pustulosis and toxic epidermal necrolysis induced by carbamazepine
T K Goh1, S M Pang, T Thirumoorthy
1Dermatology Unit, Singapore General Hospital, Outram Road, Singapore. wuzhuqing@yahoo.com
Abstract:
Acute generalised exanthematous pustulosis and Stevens-Johnson syndrome (toxic epidermal necrolysis spectrum of severe cutaneous drug reactions) are believed to have distinct underlying pathophysiologies. Our patient, a 28-year-old Chinese woman, represents the first known reported case of clinically-consistent and histologically-proven acute generalised exanthematous pustulosis and toxic epidermal necrolysis overlap induced by carbamazepine in the English literature.
Related Concept Videos
Drug Toxicity: Allergic Reactions
Antiepileptic Drugs: Potassium Channel Activators
Ezogabine has gained approval as an adjunctive treatment...
Drug toxicity: Idiosyncratic Reactions
Drug Toxicity: Dose-Dependent Reactions
Antiepileptic Drugs: Glutamate Antagonists
Antiepileptic Drugs: Calcium Channel Blockers
Calcium channel blockers exert their antiepileptic effects by targeting T-type calcium channels, which are integral to transmitting nerve signals in the central nervous system. These channels allow the passage of calcium ions, which are vital for neuronal communication. By inhibiting T-type calcium channels, calcium channel blockers effectively reduce the release of neurotransmitters and...
